Can this be a cause!

JLogefeil

New
Messages
279
Reaction score
0
Points
0
So as most of you know I was in the hospital again for seizures.
I noticed every time I get out I have sore on my lips and/or in my mouth.
My husband made a point to me he said " he said maybe your alergic to Adivan or Dilantin"
To me that was like a light bulb went off in my head. Can anyone be alergic to them?
He also said that when they give you Adivan your seizures get worse, but they gave me Dialatin and they got better, and then Keppra and that made them stop.
A friend on here told me that if they give you anti seizure med and they son help just make things worse your more then likely allergic to it, and that's what that means. I look online but didn't really fin anything.
Doesn't anyone know anything about any of this, is it even possible?
Because if it is I'm going to tell my neuro doc.
I will make a video and put it on my channel on YouTube so you can see.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,817
Reaction score
252
Points
193
The mouth sore might also be from the seizure itself, or from intubating (if that happens).
 
Messages
649
Reaction score
0
Points
0
Try looking up allergic reactions to medications as a general topic and see if the symptoms fit what you feel. There is also medication intolerances.

So many new things at the hospital it would be hard to put your finger on anyone thing. But if your husband notices a pattern, I'd sure listen to him. Look up ativan and its side effects. Family members can be a great help. :). If you find out you react better to dilantin you can always ask for that first next time and let them know you have adverse reactions with ativan (if that turns out to be the case).
 
Messages
581
Reaction score
0
Points
0
I have a raw fruit allergy and it will make my mouth itchy and sore if I eat them but I'd think with medications, it would be far more than a sore mouth and lip and seizures getting worse.

When I was in the hospital the first time, after my surgery, they had me on Heparin a blood thinner and they found out I was allergic to it. I swelled up all over and I was as big as the stay puff marshmallow man on Ghost Busters and had vomiting. Those were the symptoms I noticed, however the way the doctors and nurses knew was a drop in blood pressure, rapid heart beat and the swelling of course

Here's something I found about allergies to anti-seizure medicines.

"Anti-Seizure Medications. Many medications used for treatment of epilepsy can cause non-allergic reactions as a result of certain enzyme deficiencies in the person taking the medication. Symptoms can include a rash, fever, body aches and hepatitis. There is no test available for this type of reaction." From this source.

http://allergies.about.com/od/medicationallergies/a/drugallergy101.htm

And here's another

http://www.medicinenet.com/drug_allergies/article.htm

I think drug allergies and food allergies have similar symptoms and can cause anaphylaxis which is a life threatening reaction. If you were allergic to it, it would likely cause way more than what you describe.
 
Last edited:

MaryK

Stalwart
Messages
360
Reaction score
0
Points
66
I think drug allergies and food allergies have similar symptoms and can cause anaphylaxis which is a life threatening reaction. If you were allergic to it, it would likely cause way more than what you describe.
I agree with this. I also have the raw fruit mouth issues. BTW, once when having a CT of the abdomen the radiologist told me he was more concerned with my general food allergies more than my shellfish allergy as possibly causing a life-threatening reaction, so much in fact I had to have 24 hours of Benadryl and prednisone...
 

JLogefeil

New
Messages
279
Reaction score
0
Points
0
I put the video up of hat my mouth look like. There's no title to it but I ll get to it soon.
 
Messages
1,055
Reaction score
0
Points
0
Some anti-seizures medications can surely make your situation worse. I cannot take Depakote, I reacted awful to that. Can't take any anti-depressant, nothing like seroquel. Seroquel actually induced a seizure for me, it was on tape. That was on accident, ironic event. I was allergic to Seroquel and that drug is suppose to be a pretty strong sedative. Everyone is so different, the chemical structures get confusing from drug to drug. With the way humans process synthetic drugs, anything is possible. Just avoid what you feel needs to be left alone. I wish I had better advice, but hopefully your doctor can get this sorted out for you.
 
Messages
1,055
Reaction score
0
Points
0
Yes, it is true. It should state on the pills you are given, that a possible side affect is seizures. Or increased seizure activity. I am not sure if this is because of an allergic reaction, the FDA doesn't seem to delve to deep into this. Even though they put the drugs on the market. Pretty bizarre, taking a drug to solve a problem and the drug worsens the problem or creates it.
 

CathyAnn31

Big Smile
Moderator
Messages
1,867
Reaction score
37
Points
163
So it is true, that some anti seizure meds can make seizures worse?
Yes, of course. That's why there's so many diff meds. Not one works for everyone, so keep trying til you find one that does work for you.
 
Messages
581
Reaction score
0
Points
0
Every pill, no matter what it is, has potential side effects, doesn't mean you'll get them but everyone reacts different to medicine, that's why it's never a good idea to share prescription medications. Like me, I'm allergic to Heparin but lots of people aren't.
 
Messages
581
Reaction score
0
Points
0
I've not had side effects from Keppra but think I am having side effects from my inhaler I take. I have hoarseness everyday now and the inhaler may be the culprit. Doctor is going to refer me to an ENT for evaluation
 
Messages
23
Reaction score
0
Points
0
It took me 3 years and a few neurologists who listened to me to find a drug cocktail that worked for me. I tried dilantin, topomax, tegratol, neurontin, keppra, and now finally Lamictal. It was a huge trial and error period with many uncontrolled seizures. I had some horrible experiences with some of the meds in the past. Topomax was the worst health wise. I lost 50lbs in 3 months. I couldnt eat, I had no appetite, and I slept constantly. Keppra made me absolutely crazy. I was in such a rage all the time, and would instigate fights for no reason. I even became violent. I punched a hole in my wall over something really insignificant. Other people have had no problems with those meds Everyone reacts differently, its really all about trial and error. You have to be your biggest advocate. Doctors dont know everything, in fact, my current neurologist told me that when it comes to the brain, doctors are no more than very educated guessers. Educate yourself on your seizures, chart them, do your own research. If you have a neuro worth his weight in gold, he/she will listen to your ideas. (I had 2 that wouldn't) No one knows your body better than you, and the more you know, the better your outcome will be. I hope you get the answers you are looking for. Good luck :)
 
Last edited:

Cint

VIP
Supporter
Messages
5,529
Reaction score
11
Points
203
So it is true, that some anti seizure meds can make seizures worse?
Felbatol made mine worse, along with migraines. And in some cases, Temporal lobectomies can make seizures worse also. Living proof here.

Also, some drugs prescribed for one condition can bring on something else. I was prescribed Zyprexa for depression and it caused Type 1 Diabetes for me. Now I take insulin shots 5 times a day along with my seizure meds and other meds.
As Amanda stated, no one knows your body better than you so you need to be your own advocate. Doctors don't know everything.
 
Last edited:
Top